Posted by 3 Beer Effect on May 12, 2002, at 6:12:51
In reply to 3BE, what is the status of your SAM-e trial?, posted by Ron Hill on May 12, 2002, at 0:56:34
I have no response so far after about 2 weeks at 800 mg SAM-e. I take 2 tablets at 6 am & 2 at 11 am along with vitamin B6, sublingual b12, & 400mcg folic acid each time on an empty stomach. I take a centrum multivitamin the night before.
I wonder if SAM-E supplementation only works during middle-age or later when your body doesn't produce as much of it- I am 23.
I also currently take Dextrostat 20 mg 2x per day & Klonopin 1 mg breakfast, 1 mg lunch, & the worthless hypnotic Sonata 10 mg to sleep (plan to switch to Ambien).
It seems my depression is totally lifted for the 4 or 5 hours after each Dexedrine dose, but the other 6 hours of the day that i'm awake my depression seems to be getting pretty severe & progressively worse with no forseeable end in sight. Feels almost like I'm falling down some dark well except there is no bottom.
I was on Lamictal for the last 3 months with no effect except acne and worse vision- I was just starting on 200 mg when I just got fed up with how lousy it made me feel & its lack of any perceptible effect. Right now I have enough money saved up to get an eye exam & the Lasik Laser vision correction surgery sometime at the end of May or Early June, & so I could not have continued to take Lamictal even if it had been working, because it did decrease my vision & can do strange things to your eyes (such as binding to melanin in eye tissue) which could botch my eye exam & lasik laser vision correction surgery.
After the surgery, i'm probably going to have to take one of the 'old guard' antidepressants since I haven't had any luck with the new ones. I am returning to college at the end of August, & I do not plan to take an anti-depressant then since last fall, sedation from Remeron 45 mg, & then chest pain/rapid heartbeat from Effexor left me unable to study & I had to get a medical withdrawl- so basically $8,000 for tuition, room, & board went down the tubes from anti-depressants.
At college, i'll just stick to Dextrostat and Klonopin.
But with these old drugs, it looks like most people only take them for three months & then for some unknown reason reduce the dosage substantially (toxicity?) & so I figured maybe three months on one of these ADs would correct whatever chemical imbalance or neurotransmitter deficiency that is causing this depression, or atleast start to kick start it into some kind of path towards recovery. I think I can make great gains at college at curing my depression even without an anti-depressant because I reserved my own private room w/ private bathroom at the nicest/best food/best-looking girls private high-rise dorm on campus, all my friends are there (at college), hopefully i'll find a girlfriend which I think would help alot, & also most everything is a novel experience at college, not just the same get up commute to work & sit in a cubicle while they frown at my productivity for a lousy $8.50 an hour existence I have here back at my parents house.
I don't know that much about the old antidepressants, but I seem to have a lethargic/chronic fatigue type of severe depression that responds well to stimulants like Dexedrine & even somewhat to Caffeine. I was thinking of asking my psychiatrist to put me on one of the following, which I think are about the most activating, most effective (especially Parnate) anti-depressants out there: Norpramin (Desipramine), Vivactil (Protriptyline), or the MAOI Parnate.
However, I don't really know what "anti-cholinergic" side effects really mean- do these old drugs have a negative "dumb drug" effect on acetylcholine/memory or does anti-cholinergic just mean they feel like you are taking Benadryl all of the time? Or are the side effects of these old drugs much worse than that? I've only taken SSRIs, Remeron, & Effexor so I don't know if I have any kind of idea of how bad the side effects of these old but more effective anti-depressants are. (I have never taken the "activating" AD Wellbutrin SR but can't because a few years ago I had 3 siezures in the emergency room after I took a 'recreational dose' of the muscle relaxer Soma, blacked out, forgot I had taken any & took a bunch more & ended up accidentally overdosing quite badly.
How bad is this orthostatic hypotension thing with these drugs?-In my office job I have, I have to stand up from my desk walk over to a book case & grab a stack of maps, & then sit down about every 15 mins all day long. Does that mean I might pass out when I stand up at work? Is it hard or even possible to keep a job & put up with the side effects of Norpramin (desipramine), Vivactil (protriptyline), or Parnate?
Thanks, 3 Beers......
poster:3 Beer Effect